Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 49, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Dec 4, 2016, 3:08 PM EST. It took effect at Dec 5, 2016, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2016, 3:08 PM EST (20:08 UTC)
- In effect from
- Dec 5, 2016, 1:00 AM EST
- Expired
- Dec 5, 2016, 10:37 AM EST
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
747 WHUS72 KILM 042008 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 308 PM EST SUN DEC 4 2016 AMZ250-252-254-256-050400- /O.NEW.KILM.SC.Y.0049.161205T0600Z-161205T1500Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 308 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY. * WINDS...SOUTHWEST 10 TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
4 follow-up statements
286 WHUS72 KILM 050233 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 933 PM EST SUN DEC 4 2016 AMZ250-252-254-256-051045- /O.CON.KILM.SC.Y.0049.161205T0600Z-161205T1500Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 933 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... * WINDS...SOUTHWEST 10 TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 31
076 WHUS72 KILM 051144 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 644 AM EST MON DEC 5 2016 AMZ250-252-254-256-051500- /O.CON.KILM.SC.Y.0049.000000T0000Z-161205T1500Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 644 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...WEST TO NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET...UP TO 7 FT OUTER WATERS OFF CAPE FEAR. DOMINANT PERIODS OF 4 TO 5 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
714 WHUS72 KILM 051337 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 837 AM EST MON DEC 5 2016 AMZ250-252-254-256-051600- /O.EXT.KILM.SC.Y.0049.000000T0000Z-161205T1600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 837 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 29
179 WHUS72 KILM 051537 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC 1037 AM EST MON DEC 5 2016 AMZ250-252-254-256-051645- /O.CAN.KILM.SC.Y.0049.000000T0000Z-161205T1600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1037 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 12:35 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 4, 12:35 PM EST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1235 PM EST Sun Dec 4 2016 .SYNOPSIS... High pressure will move off the coast tonight, allowing a coastal trough to approach the Carolina coast. A more significant low pressure system will move across late Monday and Tuesday accompanied by periods of heavy rain. Two to three inches of rainfall is forecast through Tuesday. Seasonable weather will follow for Wednesday and Thursday before an Arctic front brings very cold temperatures Friday into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1215 PM Sunday...No additional changes are needed to the forecast at this time. Discussion from 930 AM follows... Surface high pressure over the central Appalachians will move off the coast tonight. A deep closed low over northern Mexico continues to direct a dense stream of Pacific moisture across the Carolinas in the upper levels, while mid-level moisture is being advected overhead from the Gulf of Mexico. This has led to patchy light rain with rainfall amounts so far reaching .01" in Florence, .01" in Darlington, and a whopping .03" at our Hartsville volunteer "coop" station. What's expected to bring us quite a bit more rain is a coastal trough currently developing along the North Florida/Georgia coast. This feature will move northward this afternoon and tonight, spreading much deeper isentropic lift and Atlantic moisture northward. While rainfall should remain light and spotty through early afternoon, look for an explosion in the coverage and intensity of rainfall inland later this afternoon, then along the coast tonight. PoPs have been slashed back to 0-20 percent now through about 1-2 PM, then ramped up to 50-100% at 5 PM as a nearly solid shield of rain should have developed west of I-95 by then. High temperatures have been adjusted downward a degree or two from north of line from Lake City, Marion, Whiteville and Wilmington, with only upper 40s expected across this area. Lower to mid 50s are expected along the coast south of Cape Fear with highs possibly reaching the upper 50s around Georgetown as the coastal trough begins to approach around sunset. This could be the coolest daytime highs we've seen since March 20th in Wilmington, February 27th in Florence, and February 15th in Lumberton! && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 300 AM Sunday...Rain should be temporarily tapering off from W to E, in both coverage and intensity on Monday. A frontal boundary will be draped to our S Monday and extend up the Carolina coast across the coastal waters. A wave of low pressure will be positioned on this front. The low is expected to be along the Carolina coast in the morning, lifting away from the area and shoving the front further S and E during the day. As this occurs, upward vertical motion will greatly diminish as will the depth and magnitude of moisture. We do not think the warm sector will bleed onto land Monday morning, thus any thunderstorms will be kept offshore. The main area of low pressure along the western Gulf Coast Monday will lift NE across the mid south Monday night and up the Ohio Valley Tuesday. This low pressure will actually fill/weaken late Tuesday and Tuesday night as the upper support wanes and energy is transfered to developing low pressure along the coast of North Carolina and Virginia. The primary low early Wednesday morning will be off the Del-Mar-Va. The front to our S is expected to advance N as a warm front Monday night and Tuesday as a 50 to 60 kt low level jet impinges on the area. Moisture depth increases dramatically and precipitable water values climb to near 2 inches. Strong isentropic upglide will increase rainfall rates and we expect periods of heavy rain late Monday night into Tuesday. Also, we have added mention of thunderstorms for portions of the area, especially near the coast and southern portions of the forecast area where instability increases with the arrival of the warm sector. Current timing would suggest the first half of Tuesday will be wetter than the second half. The risk for rain will end by/during Tuesday night as low pressure and its associated frontal system moves away from the area, allowing drier air in make inroads. Storm total rainfall is expected to be in the 2 to 3 inch range. A good soaking and given the time of year, we should expect low-lying areas to experience ponding despite several weeks of mainly dry weather. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 300 AM Sunday...Big story this period will be a true Arctic front progged to cross the Carolinas during Thursday. Ahead of this feature, dry and seasonable weather is expected as a diffuse pressure gradient sets up behind Tuesday's cold front. Highs Wed/Thu will be in the 60s, but these will crash down with the arctic front late Thursday. 850mb temps are forecast to fall as low as -10C across this area by Friday morning, indicative of the coldest air mass we have seen since last winter. Moist advection ahead of this front is weak, but a few showers cannot be ruled out late Thursday along the front. These will all be of the liquid variety however, no snow showers this time around despite soundings forecasting dendritic saturation, as any snowflakes will sublimate into the very dry air below 700mb. Highs behind this front will drop to 15 degrees below climo Fri/Sat with lows in the 20s by Saturday morning. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 18Z...Confidence aviation conditions will deteriorate through the period as a storm system impinges upon the eastern Carolinas. At present we have VFR conditions with some patchy light rain being reported from ceilings up around 9 kft. Ceilings will lower all sites through the remainder of this afternoon and into the evening hours, lowering below 1 kft from west to east between sunset and midnight. Visibilities will lower in rain and fog, decreasing to around 2 miles during periods of heavier rain overnight. Low confidence in cigs rising above IFR criteria near the end of the TAF valid period for our inland sites. Coastal sites will likely remain socked in through then. Extended Outlook...Periods of IFR likely through Tuesday night due to rainfall and low cigs/reduced visibilities. MVFR/VFR developing on Wednesday and extending into Thursday. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1230 PM Sunday...High pressure centered across the central Appalachians this morning will move off the Mid-Atlantic coast tonight. Southerly winds developing behind this feature won't initially make it into our area as a coastal trough currently developing along the North Florida/Georgia coast will maintain a northeasterly wind through this evening. Eventually this trough should move onshore, allowing winds to shift to the south. There is still some potential a blast of southerly winds, currently expected to remain offshore, could affect at least a portion of our coastal waters with 25 knot winds and resulting 6+ foot seas. We'll continue to monitor the latest trend in observations and in computer models to determine whether a small craft advisory is needed for tonight. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 400 AM Sunday...A complex storm system will bring poor marine conditions along with changeable wind directions. One area of low pressure will be departing to the NE during Monday, taking a front further offshore. Then another area of low pressure will move from the Gulf Coast through the mid south and up the Ohio Valley. This low will transfer its energy to developing low pressure off the North Carolina and Virginia coast late Tuesday and Tuesday night. SW winds Monday morning should veer back to the N and NE Monday afternoon and night. Winds should then veer to E and SE overnight Monday and S and SW Tuesday as a warm front reaches the area. As the low lifts away from the area and the front moves offshore, the wind direction will veer to W and then NW Tuesday night. The strongest winds this period should be late Monday night and on Tuesday although winds Monday morning will be nearly equivalent. Seas will be as high as 5 to 6 ft Monday morning and then again later Tuesday into Tuesday night. Small Craft Advisory conditions will be possible Monday morning and then again Tuesday into Tuesday night. Mariners should expect widespread rain and some thunderstorms. The highest risk for thunderstorms will be late Monday night and during Tuesday. LONG TERM /WEDNESDAY THROUGH THURSDAY/... As of 300 AM Sunday...Cold front offshore Wednesday morning will leave winds of 10-15 kts from the NW across the waters. These winds will gradually ease through Wednesday as the gradient relaxes, and begin to back to the west into Thursday morning ahead of an arctic front. Seas Wednesday of 3-5 ft very early will fall to 2-3 ft through the day. A very strong arctic front will then cross the waters on Thursday, causing winds to veer again to the NW and increase to 15-25 kts late, pushing seas back to 2-4 ft, lowest near- shore. Attm forecast conditions are just below any cautionary thresholds, but a SCEC or SCA may be needed late Thursday if winds increase a bit more than current forecasts suggest. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...JDW NEAR TERM...TRA SHORT TERM...RJD LONG TERM...JDW AVIATION...REK
Hazardous weather outlook, Dec 4, 3:48 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 348 AM EST SUN DEC 4 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-050900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 348 AM EST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SIGNIFICANT PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE AREAS IS POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-050900- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 348 AM EST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS POSSIBLE LATE TONIGHT AND EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.